TITLE

Hamiltonian derivation of the Charney–Hasegawa–Mima equation

AUTHOR(S)
Tassi, E.; Chandre, C.; Morrison, P. J.
PUB. DATE
August 2009
SOURCE
Physics of Plasmas;Aug2009, Vol. 16 Issue 8, p082301
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The Charney–Hasegawa–Mima equation is an infinite-dimensional Hamiltonian system with dynamics generated by a noncanonical Poisson bracket. Here a first principle Hamiltonian derivation of this system, beginning with the ion fluid dynamics and its known Hamiltonian form, is given.
ACCESSION #
43975220

 

Related Articles

  • Forbidden subgraphs conditions for the existence of Hamilton cycles in claw-heavy graphs. Wang Ying // Basic Sciences Journal of Textile Universities / Fangzhi Gaoxia;Dec2010, Vol. 23 Issue 4, p479 

    The article focuses on the results of the forbidden subgraphs condition for the Hamilton cycle which provide conclusions in a claw-free graphs such as the connection of G in a graph with n ≥ 3 vertices making G as a Hamiltonian graph.

  • Nonadiabatic molecular dynamics: Validation of the multiple spawning method for a.... Ben-Nun, M.; Martinez, Todd J. // Journal of Chemical Physics;5/1/1998, Vol. 108 Issue 17, p7244 

    Focuses on the validation of full multiple spawning (FMS) molecular dynamics method for two dimensional electronic state Hamiltonian model. Theoretical background of FMS; Description of potential energy surfaces; Analysis of diabetic reaction probabilities.

  • Infinite Circulant Digraphs and Random Infinite Circulant Digraphs. Huang, Qiang Xiang; Meng, Ji Xiang; Zhang, Fu Ji // Acta Mathematica Sinica;2002, Vol. 18 Issue 4, p817 

    In this paper, we completely determine the connectivity of every infinite circulant digraphs and prove that almost all infinite circulant digraphs are infinitely strongly connected and therefore have both one- and two-way infinite Hamiltonian paths.

  • Hamiltonian Connected Claw-Free Graphs. Mingchu Li // Graphs & Combinatorics;Sep2004, Vol. 20 Issue 3, p341 

    A well-known result by O. Ore is that every graph of ordernwithd(u)+d(v)=n+1 for any pair of nonadjacent verticesuandvis hamiltonian connected (i.e., for every pair of vertices, there is a hamiltonian path joining them). In this paper, we show that every 3-connected claw-free graphGon at most...

  • An exact separation of the spin-free and spin-dependent terms of the Dirac–Coulomb–Breit Hamiltonian. Dyall, Kenneth G. // Journal of Chemical Physics;2/1/1994, Vol. 100 Issue 3, p2118 

    The Dirac Hamiltonian is transformed by extracting the operator (σ·p)/2mc from the small component of the wave function and applying it to the operators of the original Hamiltonian. The resultant operators contain products of Pauli matrices that can be rearranged to give spin-free and...

  • Time and Dirac Observables in Friedmann Cosmologies. Farajollahi, Hossein // International Journal of Theoretical Physics;Jun2008, Vol. 47 Issue 6, p1479 

    A cosmological time variable is emerged from the Hamiltonian formulation of Friedmann model to measure the evolution of dynamical observables in the theory. A set of observables has been identified for the theory on the null hypersurfaces that its evolution is with respect to the volume clock...

  • Benchmark calculations of electron affinities of the alkali atoms sodium to eka-francium (element 119). Landau, Arie; Eliav, Ephraim; Ishikawa, Yasuyuki; Kaldor, Uzi // Journal of Chemical Physics;8/8/2001, Vol. 115 Issue 6 

    Electron affinities of the alkali atoms sodium to eka-francium are calculated by the intermediate Hamiltonian Fock-space coupled cluster approach, which allows very large P spaces. Large basis sets are used (37s32p23d18f10g7h for most atoms), and many electrons are correlated (from 10 for Na[sup...

  • Ray dynamics of the propagation of sound in nonuniform moving media. Abdullaev, S. S. // Chaos;Jan1993, Vol. 3 Issue 1, p101 

    Presents a ray theory for the propagation of sound waves in nonuniformly moving media. Hamiltonian formulation of the ray equations; Propagation of sound in the ocean with horizontal flow; Transverse drift of rays.

  • Average-case complexity for the execution of recursive definitions on relational databases. Fernandez de la Vega, Wenceslas; Paschos, Vangelis T.; Stafylopatis, Andreas N. // Acta Informatica;1998, Vol. 35 Issue 3, p211 

    Abstract. The execution costs of various types of database queries, expressed in terms of linear recusive definitions, are evaluated for two common query evaluation algorithms in the case where the database relations are represented by forests of labelled oriented trees. In a first stage, the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics